Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 47, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 24, 2014, 10:01 AM CST for 5 counties in Alabama. It took effect at Dec 24, 2014, 3:00 PM CST. It was in force for 53 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2014, 10:01 AM CST (16:01 UTC)
- In effect from
- Dec 24, 2014, 3:00 PM CST
- Expired
- Dec 26, 2014, 8:00 PM CST
- In force
- 53 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1).
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
498
WGUS44 KBMX 241601
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1001 AM CST WED DEC 24 2014
...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...
TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE...
MARENGO...PICKENS AND SUMTER COUNTIES.
.HEAVY RAINFALL OF 3 TO 6 inches INCHES HAS FALLEN OVER THE UPPER TOMBIGBEE
RIVER BASIN AND A FLOOD WARNING IS NOW IN EFFECT FOR THE TOMBIGBEE RIVER AT
BEVILL LOCK AND DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY THU MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC063-065-091-107-119-250401-
/O.NEW.KBMX.FL.W.0047.141224T2100Z-141227T0200Z/
/AVLA1.1.ER.141224T2100Z.141225T1200Z.141226T1400Z.NO/
1001 AM CST WED DEC 24 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM THIS AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:00 AM WEDNESDAY THE STAGE WAS 117.7 FEET.
* FLOOD STAGE IS 122.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND
CONTINUE TO RISE TO NEAR 123.9 FEET BY TOMORROW MORNING . THE RIVER
WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN
PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF
IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$1 follow-up statement
562
WGUS44 KBMX 250321
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 PM CST WED DEC 24 2014
.THE RIVER HAS ALREADY CRESTED JUST BELOW FLOOD STAGE AND WILL
CONTINUE TO FALL.
&&
ALC063-065-091-107-119-250351-
/O.CAN.KBMX.FL.W.0047.000000T0000Z-141227T0200Z/
/AVLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
921 PM CST WED DEC 24 2014
* AT 8:00 PM WEDNESDAY THE STAGE WAS 120.5 FEET.
* FLOOD STAGE IS 122.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* IMPACT...AT 122.0 FEET...CATTLE IN LOW-LYING AREAS OF SOUTHERN
PICKENS COUNTY SHOULD BE MOVED TO HIGHER GROUND. CATTLE ARE CUTOFF
IN LOWLANDS OF SOUTHERN PICKENS COUNTY AT STAGES ABOVE 122 FEET.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 24, 6:05 AM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 24, 6:05 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 AM CST WED DEC 24 2014 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... A COLD FRONT IS FINALLY ON THE MOVE THIS MORNING...CURRENTLY LOCATED NEAR THE MS/AL STATE LINE. THE FRONT WILL GAIN FORWARD SPEED THROUGH THE DAY AS THE UPPER-LEVEL TROUGH SHIFTS EASTWARD. RAIN AHEAD OF THE FRONT SHOULD EXIT THE EASTERN PART OF THE CWA BY 15Z WITH ONLY A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTH ASSOCIATED WITH LOW-LEVEL MOISTURE LINGERING BEHIND THE FRONT. SURFACE HIGH PRESSURE WILL MOVE INTO THE REGION TONIGHT WITH LOWS IN THE MID TO UPPER 30S EXPECTED ACROSS MOST OF THE FORECAST AREA. CHRISTMAS DAY IS SHAPING UP TO BE VERY NICE WITH HIGHS IN THE 50S AND SUNNY SKIES. TRANQUIL CONDITIONS WILL CONTINUE INTO FRIDAY WITH HIGH PRESSURE REMAINING IN PLACE. A LARGE-SCALE PATTERN CHANGE IS SET TO TAKE PLACE OVER THE WEEKEND AS A LONGWAVE TROUGH BECOMES ESTABLISHED OVER MUCH OF THE COUNTRY. PERSISTENT SOUTHWESTERLY FLOW ALOFT WILL LEAD TO AN INCREASE IN MOISTURE BY LATE SATURDAY INTO SUNDAY. HAVE INCREASED POPS INTO THE LIKELY CATEGORY WITH MODELS COMING INTO BETTER AGREEMENT IN THIS SCENARIO. UPPER-LEVEL SOUTHWESTERLY FLOW WILL CONTINUE INTO MONDAY AND TUESDAY AS WELL...WITH POSSIBLY ENOUGH MOISTURE AND LIFT MOISTURE FOR ADDITIONAL RAIN CHANCES...BUT CONFIDENCE IN IS NOT VERY HIGH AS MODEL SOLUTIONS BEGIN TO DIVERGE. THE MAIN STORY BY TUESDAY COULD BE THE APPROACH OF A POTENTIALLY MAJOR ARCTIC FRONT AND THE IMPLICATIONS FOR OUR AREA. DECIDED NOT TO INTRODUCE ANY FROZEN PRECIP INTO THE FORECAST JUST YET...BUT THE UPPER-LEVEL PATTERN DEPICTED BY BOTH THE GFS AND ECMWF ARE LOOKING QUITE INTERESTING TO SAY THE LEAST. 87/GRANTHAM && .AVIATION... 12Z TAF DISCUSSION. LARGE RAIN SWATH NOW PUSHING EAST OF ALL TERMINALS. BEHIND THE MODERATE TO HEAVY RAIN...AN AREA OF LOW CIGS AND LIGHT RAIN/DRIZZLE EXTENDS BACK TO THE WEST...INTO MISSISSIPPI. HAVE BASED PREVAILING CONDITIONS ON THE EXPECTATION THAT LIGHT RAIN AND/OR DRIZZLE WILL OCCUR FOR MUCH OF THE MORNING WITH IFR CIGS. FRONT IS SLOWLY PUSHING ACROSS WESTERN PORTIONS OF THE STATE...SO WIND SHIFT WILL BE SLOWER THAN WHAT EARLIER GUIDANCE WAS INDICATING. WITH THE WIND SHIFT TO THE NORTHWEST...WINDS AND CIGS SHOULD INCREASE SLIGHTLY. WILL MAINTAIN MVFR CIGS THROUGH THE PERIOD GIVEN LOW LEVEL MOISTURE REMAINING ACROSS THE AREA. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 55 36 51 29 57 / 60 10 0 0 10 ANNISTON 57 37 53 31 59 / 60 10 0 0 0 BIRMINGHAM 56 37 54 35 58 / 40 10 0 0 10 TUSCALOOSA 56 36 56 35 60 / 20 0 0 0 10 CALERA 58 37 54 35 59 / 30 0 0 0 10 AUBURN 60 37 55 35 58 / 80 0 0 0 0 MONTGOMERY 59 36 57 35 63 / 50 0 0 0 10 TROY 60 35 56 33 62 / 60 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/14
Hazardous weather outlook, Dec 24, 4:34 AM CST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 434 AM CST WED DEC 24 2014 ALZ011>015-017>050-251045- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 434 AM CST WED DEC 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 6:01 PM CST | Tornado Warning | BMX | Bibb, Chilton, Perry | 23 min |
| Dec 23, 6:08 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 3 hr |
| Dec 23, 6:16 PM CST | Areal Flood Advisory | BMX | Autauga, Chilton, Coosa, Dallas, Lowndes, Shelby and 1 more | 59 min |
| Dec 23, 6:18 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas, Lowndes | 57 min |
| Dec 23, 6:41 PM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Dec 23, 6:41 PM CST | Special Weather Statement | BMX | Clay, Coosa, Talladega, Tallapoosa | 49 min |
| Dec 23, 6:44 PM CST | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Dec 23, 6:50 PM CST | Flash Flood Warning | BMX | Marion, Winston | 3 hr |
| Dec 23, 6:55 PM CST | Special Weather Statement | BMX | Bullock, Elmore, Macon, Montgomery | 65 min |
| Dec 23, 6:57 PM CST | Areal Flood Advisory | BMX | Bullock, Clay, Elmore, Montgomery, Talladega, Tallapoosa | 63 min |
| Dec 23, 7:38 PM CST | Special Weather Statement | BMX | Chambers, Randolph, Tallapoosa | 52 min |
| Dec 23, 7:58 PM CST | Special Weather Statement | BMX | Barbour, Bullock, Lee, Macon, Pike, Russell | 62 min |
| Dec 23, 9:00 PM CST | Special Weather Statement | BMX | Barbour, Russell | 60 min |
| Dec 23, 9:48 PM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.